MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG 1.5X110MM DRILL, 20MM WL, COLOR DEPTH MARKS; INSTRUMENT

STRYKER LEIBINGER FREIBURG 1.5X110MM DRILL, 20MM WL, COLOR DEPTH MARKS; INSTRUMENT
Model Number 60-15620
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that the drill broke off into the patient mandible intra-operatively.The broken piece was removed, and the surgery was completed successfully.
 
Additional Manufacturer Narrative
The reported event that the drill broke off could be confirmed.The visual inspection revealed that drill helix has been broken off near the shaft at the working area.The broken off fragment could be retrieved and was returned for investigation.Within the investigation it was determined that the fracture surface shows the appearance of a forced rupture resulting from torsional overload during application.Furthermore, the cutting edge shows the collision area where the drill collided against a hard object ¿ no bone.Thereby the cutting edge was damaged and destroyed.Moreover, secondary cracks are visible resulting from too high torsional and/or bending forces during application.An additionally performed hardness measurement confirmed that the hardness values of the drill meet the specification.Based on investigation the root cause of the drill breakage was attributed to a user related handling issue.The drill breakage was caused due to a collision and impact with a hard material (no bone) during application.Indications for any material, manufacturing or design related problems were not determined in the investigation.
 
Event or Problem Description

Brand Name
1.5X110MM DRILL, 20MM WL, COLOR DEPTH MARKS
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key10402954
Report Number0008010177-2020-00040
Device Sequence Number3669058
Product Code HBE
UDI-Device Identifier04546540695086
UDI-Public04546540695086
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K070876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-15620
Device Catalogue Number60-15620
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1